Alert archive / Kansas / Wind Chill Advisories in 2007

Wind Chill Advisory 1, NWS Dodge City, KS

February 14, 20077 counties in Kansas

NWS Dodge City, KS issued this wind chill advisory at Feb 14, 2007, 2:31 AM CST for 7 counties in Kansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 2:31 AM CST (08:31 UTC)
Expired
Feb 14, 2007, 7:49 AM CST
In force
5 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Hodgeman County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDDC 140831
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
231 AM CST WED FEB 14 2007

...VERY COLD WIND CHILLS EXPECTED THROUGH EARLY MORNING ACROSS
CENTRAL KANSAS...

.CLEAR SKIES AND COLD TEMPERATURES IN THE 0 TO 5 DEGREE RANGE ARE
COMBINING WITH NORTH WINDS OF 10 TO 15 MPH TO PRODUCE WIND CHILL
VALUES AT OR BELOW WIND CHILL ADVISORY CRITERIA THIS MORNING.
CONDITIONS SHOULD IMPROVE AFTER SUNRISE AS TEMPERATURES RISE SOME
AND THE WINDS SUBSIDE.

KSZ030-031-045-046-064>066-141400-
/O.NEW.KDDC.WC.Y.0001.070214T0831Z-070214T1400Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON
231 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

WIND CHILL VALUES BETWEEN 15 AND 20 BELOW ZERO CAN BE EXPECTED
ACROSS CENTRAL KANSAS THROUGH EARLY MORNING. CONDITIONS ARE
EXPECTED TO IMPROVE AFTER SUNRISE.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH COLD
TEMPERATURES TO CREATE WIND CHILL LEVELS CLOSE TO 20 BELOW ZERO. 
IF YOU MUST VENTURE OUT...USE COMMON SENSE AND DRESS WARM.

$$

LACY
1 follow-up statement
000 
WWUS43 KDDC 141349
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
749 AM CST WED FEB 14 2007

...WIND CHILL CONDITIONS IMPROVING THIS MORNING...

.NORTH WINDS HAVE SUBSIDED TO BELOW 10 MPH THIS MORNING AND ARE
EXPECTED TO REMAIN LIGHT THROUGH AT LEAST MIDDAY. THEREFORE, THE
WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM.

KSZ030-031-045-046-064>066-141500-
/O.CAN.KDDC.WC.Y.0001.000000T0000Z-070214T1400Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON
749 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
CHILL ADVISORY. 

NORTH WINDS HAVE SUBSIDED BELOW 10 MPH THIS MORNING. HOWEVER,
CONDITIONS REMAIN VERY COLD THIS MORNING AND PEOPLE THAT MUST
VENTURE OUT SHOULD BUNDLE UP TO KEEP WARM.

$$

LACY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 2:59 PM CST, 11 hours 32 minutes earlier.

Area forecast discussion, Feb 13, 2:59 PM CST, 11 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
259 PM CST TUE FEB 13 2007

.DAYS 1-2...

COLD AIR CONTINUES TO SETTLE INTO WESTERN KANSAS THIS AFTERNOON
AS TEMPERATURES HOLD NEARLY STEADY. DID HAVE FEW BREAKS OF SUN
IN THE EAST WITH THE NAM12 BL AND 925 RH FIELD PICKING UP ON THIS
AND ALSO SUGGESTING THIS TREND WOULD CONTINUE THROUGH THE
OVERNIGHT HOURS. UPSLOPE FLOW AND BETTER LOW LEVEL MOISTURE SEEMS
TO REMAIN CONFINED TO THE WESTERN 1/2 OF THE CWA SO WILL CONTINUE
TO KEEP SKIES CLOUDY HERE AND KEEP THE MENTION OF LIGHT SNOW.
FURTHER EAST ONLY MENTION A FEW FLURRIES...MAINLY EARLY BASED ON
CURRENT OBS. WITH A PERIOD OF CLEAR SKIES TONIGHT IN THE EAST WILL
ALSO HAVE TO WATCH TEMPERATURES...ESPEICALLY IN THE NORTHEAST
WHERE SNOWFALL TOTALS AVERAGED BETWEEN 2 AND 4 INCHES. PLACED
COLDEST TEMPERATURES IN THIS AREA TONIGHT BUT MAY NOT BE COLD ENOUGH.
THIS WILL BE CONCERN WEDNESDAY NIGHT ALSO  AS A PERIOD OF CLEAR
SKIES COMBINED WITH LIGHT WINDS GIVE RISE TO ANOTHER NIGHT OF
BELOW ZERO TEMPS.

AS FOR WEDNESDAY AFTERNOON...S/W TROF MOVES SOUTH ACROSS THE CENTRAL
PLAINS. THIS WILL INCREASE THE CLOUD COVER KEEPING ANY WARMING
FROM THE SUN TO A MINIMUM. WILL ALSO SEE A BETTER CHANCE FOR LIGHT
PCPN IN THE WEST GIVEN THE ADDITIONAL LIFT. BASED ON DRYER LAYERS
IN THE EAST WILL ONLY MENTION FLURRIES AS THIS S/W TROF PASSES.

.DAYS 3-7...

TEMPERATURES WILL BE THE CHALLENGE IN THE EXTENDED FORECAST
BEGINNING WITH COMPARING THE ECMWF/UKMET WITH THE CANADIAN.
CONFIDENCE SEEMS TO LIE WITHIN THE ECMWF/UKMET. AT THIS TIME THE GFS
SEEMS TO BE LAGGING BEHIND WITH THE NEXT RIDGE OF HIGH PRESSURE
MOVING IN AT THE END OF THE WEEK. BOTH ECMWF/UKMET ARE STILL KEEPING
THE COLD AIR IN PLACE OVER THE REGION THROUGH THURSDAY NIGHT INTO
EARLY FRIDAY MORNING. WE SHOULD BEGIN TO SEE OUR NEXT WARMUP COMING
THROUGH ON FRIDAY WITH 850 MB TEMPERATURES AT +4C. 00Z SAT SOUNDING
AT THE 850 LEVEL SHOWS TEMPERATURES AT 14C FOR FRIDAY.  GIVEN THE
FACT THE MID LEVEL MOISTURE REMAINS IN THE REGION WILL KEEP
TEMPERATURES CONSERVATIVE GIVEN PARTLY CLOUDY CONDITIONS EXPECTED.
WILL ALSO KEEP TEMPERATURE BELOW MODEL VALUES DUE TO THE NEXT COLD
FRONT MOVING THROUGH ON SATURDAY MORNING. SINCE THE FRONT WILL BE
MOVING THROUGH RAPIDLY DO NOT SEE ANY REASON TO DROP TEMPERATURES
ANY LOWER THAN THE MID 50S FOR SATURDAY HIGHS.

LOOKING INTO SUNDAY AND MONDAY HIGH PRESSURE IS EXPECTED TO BLANKET
THE MIDWEST PUSHING MILDER TEMPERATURES AND PARTLY CLOUDY SKIES.  NO
PRECIPITATION IS EXPECTED AT THIS TIME THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC   4  11   1  20 /  10  20  10   0
GCK   5  13   2  23 /  10  20  10  10
EHA   9  20   8  28 /  10  30  10  10
LBL   9  17   7  27 /  10  30  10   0
HYS   0   8  -4  19 /   0  10  10   0
P28  10  13   4  23 /   0  20  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN18/30/31
Hazardous weather outlook, Feb 13, 12:00 PM CST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1200 PM CST TUE FEB 13 2007

KSZ030-031-043>046-061>066-074>081-084>090-141000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1200 PM CST TUE FEB 13 2007 /1100 AM MST TUE FEB 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY NORTH WINDS AT 15 TO 25 MPH WILL CONTINUE ACROSS SOUTHWEST
KANSAS EARLY THIS AFTERNOON. THE GUSTY WINDS WILL CAUSE SOME AREAS
OF BLOWING SNOW AND DRIFTING SNOW. THE WINDS WILL CONTINUE TO
SLOWLY SUBSIDE THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR LIGHT SNOW ACROSS SOUTHWEST KANSAS ON
WEDNESDAY. BEST CHANCES WILL BE SOUTH AND WEST OF A SYRACUSE TO
GARDEN CITY TO MEADE LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

18

Nearby

Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.